Informa Insights, Marketing & Innovation is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Henry Mason

KEYNOTE: The Expectation Economy in 2018

TrendWatching

Grant McCracken

KEYNOTE: Tracking Moving Targets

Dark Value: How to Find the Hidden Value in the Digital Economy on Making Culture & Discovering Value

Amber Case

KEYNOTE: Solid to Liquid to Air: Cyborg Anthropology and the Future of the Interface

Calm Technology: Designing for the Next Generation of Devices

Tom LaForge

KEYNOTE: Predicting Consumer Behaviors & Seeing the Future with MACROFORCES

National Academy of Sciences

8:30am 9:00am (30 mins)

Main agenda

Registration & Coffee

9:00am 9:15am (15 mins)

Main agenda

Chair Person Welcome

9:15am 10:00am (45 mins)

Main agenda

KEYNOTE: The Expectation Economy in 2018

Stay ahead of customers’ ever-accelerating expectations with this fast-paced overview of 2018's essential consumer trends.

  • Henry Mason - Author, Trend-Driven Innovation & Managing Director, TrendWatching

10:00am 10:45am (45 mins)

Main agenda

Panel: The Transformational Consumer

Unleash customer love by selling a transformational vision. Leading brands share their stories, learning and provide insight into what's next for them. 


  • Panel Lead Henry Mason - Author, Trend-Driven Innovation & Managing Director, TrendWatching
  • Tara-Nicholle Nelson - Author, The Transformational Consumer

10:45am 10:55am (10 mins)

Trend Update

Habits = Unconscious Buying of your Brands. This is the HOLY GRAIL.

Throughout our lives, our brains continue to develop and create new neural pathways that determine our behaviour – hence the plasticity. When you permanently modifying your consumers behaviour through disruption or reinforcement of current behavior; consumer decisions become automatic and massive growth occurs. Intent does not equate to action; you have to modify behaviour to succeed today. Behaviour is the most variable trait in humans, yet companies focus on purchase intent and product fit vs. changing habits.

In this thought provoking session learn how to create new neural pathways in your consumers/customers which will change behaviour and lead to automatic brand choice making your brand part of a consumer’s routine; because Routine is the new loyalty.

  • Corrine Sandler - CEO, Fresh Intelligence

10:55am 11:20am (25 mins)

Main agenda

Connect & Recharge

11:20am 12:20pm (60 mins)

Main agenda

KEYNOTE: Tracking Moving Targets

Everything is now a moving target. All innovation, marketing, branding and strategy must aim for a fleeting present and prep for constant adaptation. This talk demonstrates a “big board” technology for spotting, tracking, and anticipating change in consumer taste and preference. We will use this tech to address the crisis in retail.

  • Grant McCracken - Anthropologist & Author, Dark Value: How to Find the Hidden Value in the Digital Economy on Making Culture & Discovering Value

12:20pm 12:40pm (20 mins)

Main agenda

New Retail in a Shopper’s World

Industry, reporters and analysts covering the retail industry have pitted bricks & clicks against each other questioning who will win the race to keep shoppers loyal to their stores or websites. The truth is shoppers want an experience that includes both compelling in-store experiences and frictionless digital shopping. Brian from The Hershey Company, manufacturer of beloved confection and snack brands will flip the narrative on its head in this provocative session. He will pose and answer the question: What if bricks & clicks went from enemies to allies? Through showcasing Medley, Hershey’s fictitious grocery chain, he will explore how physical retailers can win in the digital age and online retailers can connect with shoppers in the physical world. There’s no denying the intersection of physical and digital.

  • Brian Kavanagh - Sr Director Insights Driven Performance and Retail Evolution, The Hershey Company

12:40pm 12:45pm (5 mins)

Trend Update

Trend Update

Contact Morgan Johnson to find out how at 646-895-7467 or Morgan.Johnson@KNect365.com

12:45pm 1:45pm (60 mins)

Main agenda

Lunch on Your Own: Unwind and Explore the Neighborhood

1:45pm 2:05pm (20 mins)

Main agenda

Foresight of the Future

The 24-hour news cycle and always-on social media environment make keeping up with the rate of change in consumer beliefs about brands, products, and services more challenging now than ever.  But this also presents an opportunity for innovators to get ahead of the curve by creating tools that allow us to keep pace with the rate of change in real time…and in the best of cases even predict the future.  Social listening is one great tool in the arsenal that can help you mine, process, and apply learnings from early data signals to dimensionalize what consumers say they want today and deduce what they may want tomorrow.  To uncover rich insights you need curious minds, a deeply integrated team of partners, and a willingness to reinvent your typical processes to get to someplace new.               

  • Rachel Gordon - Director, Innovation, Global Beverages Group, Pepsico

2:05pm 2:25pm (20 mins)

Main agenda

The Work/Life Revolution

Traditional jobs vanish, agile working becomes increasingly commonplace, and the impact of automation is forcing brands to radically rethink how they attract and nurture an omni-era workforce. Stylus reveals the evolving priorities and expectations of the next generation of workers, and explores the strategies your brand need to succeed in this post-9-to-5 world.

  • Dr. Antonia Ward - Global Head of Advisory Services, Stylus

2:25pm 2:45pm (20 mins)

Main agenda

The Soulfull Project Leverages Buy One, Give One Model & Scale of Campbells to Combat Hunger in Local Communities

Learn how four Campbell’s employees turned a promise to give back in their local communities into a mission-focused startup that makes high-quality, nutritious food more accessible to those in need.

  • Megan Shea - Chief Inspiration Officer & Co-Founder, The Soulfull Project, PBC

2:45pm 3:25pm (40 mins)

Main agenda

KEYNOTE: Solid to Liquid to Air: Cyborg Anthropology and the Future of the Interface

We are now entering into an era of liquid interfaces, where buttons can be downloaded at will, and software flies through the air. Phones have been untethered from their cords and are free to colonize our pockets. They cry, and we must pick them up. They get hungry, and we must plug them in. We increasingly live on interfaces, and it is their quality and design which increases our happiness and our frustration. The best interfaces compress the time and space it takes to absorb relevant information. The worst interfaces cause us car accidents, lost revenue, and communication failure.

Cyborg Anthropology is a way of understanding how we live as technosocially connected citizens in the modern era. Our cell phones, cars and laptops have turned us into cyborgs. What does it mean to extend the body into hyperspace? What are the implications to privacy, information and the formation of identity? Now that we have a second self, how do we protect it? This presentation will cover aspects of time and space compression, communication in the mobile era, evaporating interfaces and how to approach a rapidly changing information spaces.

Cyborg anthropologist Amber Case examines the way humans and technology interact and evolve together. Like all anthropologists, Case watches people, but her fieldwork involves observing how they participate in digital networks, and project their personalities, communicate, work, play and even form values on their digital devices.

  • Amber Case - Cyborg Anthropologist and Author , Calm Technology: Designing for the Next Generation of Devices

3:15pm 3:45pm (30 mins)

Main agenda

Coffee Break

3:45pm 4:05pm (20 mins)

Main agenda

Can your Smart Home Help You Live Longer?

As a significant majority of the population ages into a new phase of their lives, a smart home can a better option for aging in place. With innovations like voice controlled smart devices and smart home technology, we can create an environment where asking for help is as simple as talking to Alexa or Google Home, and monitoring your loved ones can be done from anywhere in the world.

  • Abbie Byrom - Director of Partner Marketing, Samsung SmartThings

4:05pm 4:25pm (20 mins)

Main agenda

Get Involved!

Contact Morgan Johnson to find out how at 646-895-7467 or Morgan.Johnson@KNect365.com

4:25pm 4:45pm (20 mins)

Main agenda

Using Current Behavior to Create the Future

The reason behind the thing leads to the next thing - understanding what people are doing today and why can point you to what you should build next. Be inspired to use current behavior to create a new future. Gigi will share stories from tech-led incubators (think AI and Blockchain) as well as human need – led incubators (think Student Loan and Freelance Economy) that use a similar process to get to what’s next.

  • Gigi Kalaher - Vice President, Design Strategy, Fidelity Labs

4:45pm 5:30pm (45 mins)

Main agenda

KEYNOTE: Predicting Consumer Behaviors & Seeing the Future with MACROFORCES

People, societies, brands, and companies all change for same reason: MACROFORCES. These are the unseen influences reshaping our desires, expectations, identities, and relationships.

  • Discover the top five MACROFORCES reshaping our world
  • Imagine the future with far greater certainty
  • Weave your brand’s story into the emerging cultural narrative for unstoppable growth
  • Tips for transforming your organization into a cultural insights powerhouse
  • Simple insights from psychology and sociology to improving marketing success
  • Moral and ethical insights for building trust and earning brand loyalty     
  • Tom LaForge - Founder & CEO, Macroforces LLC & Member, Roundtable on Application of Social and Behavioral Sciences Research, National Academy of Sciences

6:15pm 7:15pm (60 mins)

Main agenda

Decompress: Cocktails & Connections